Format

Send to

Choose Destination
See comment in PubMed Commons below
Ann Dermatol Venereol. 2014 Mar;141(3):215-8. doi: 10.1016/j.annder.2013.10.054. Epub 2013 Dec 14.

[Vemurafenib-induced toxic epidermal necrolysis].

[Article in French]

Author information

1
Service de dermatologie, hôpital Saint-Vincent-de-Paul, GHICL, boulevard de Belfort, 59000 Lille, France. Electronic address: maudwantz@aol.com.
2
Service de dermatologie, hôpital Saint-Vincent-de-Paul, GHICL, boulevard de Belfort, 59000 Lille, France.
3
Service d'anatomopathologie, hôpital Saint-Vincent-de-Paul, GHICL, boulevard de Belfort, 59000 Lille, France.

Abstract

BACKGROUND:

Herein we report the first case of toxic epidermal necrolysis (TEN) occurring with use of vemurafenib.

PATIENTS AND METHODS:

A 75-year-old female patient was being treated with vemurafenib for stage IV melanoma with BRAF V600E mutation. She suddenly presented fever, diffuse pruriginous maculopapular erythema, palpebral edema, palmar bulla, conjunctivitis, cheilitis and mucosal ulceration. The condition progressed towards detachment affecting 50% of the skin area. Cutaneous biopsy revealed lichenoid dermatosis, chiefly vesicular with numerous eosinophils. Direct immunofluorescence (IFD) was negative. Vemurafenib was the only drug to which the reaction was ascribable and we concluded on vemurafenib-induced TEN.

DISCUSSION:

To our knowledge, this is the first reported case of vemurafenib-induced TEN, but this adverse effect, although already described in the BRIM-3 study, appears rare in clinical practice. Other severe skin reactions have been described in the literature. These include a case of Stevens-Johnson syndrome in a female patient treated with vemurafenib and previously receiving ipilimumab. A more common occurrence is cutaneous reactions involving efflorescence of benign hyperkeratotic lesions, occasionally accompanied by authentic epidermal carcinoma or keratoacanthoma, and requiring regular dermatological monitoring of patients treated with vemurafenib.

CONCLUSION:

If maculopapular exanthema occurs under vemurafenib, continuation of this treatment should be reassessed since the risk of progression to a more serious condition such as TEN, as seen in the present case, cannot be ruled out.

KEYWORDS:

Lyell's syndrome; Melanoma; Mélanome; Nécrolyse épidermique toxique; Syndrome de Lyell; Toxic epidermal necrolysis; Vemurafenib

PMID:
24635957
DOI:
10.1016/j.annder.2013.10.054
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Masson (France)
    Loading ...
    Support Center